High tryglicerides & hiv
Apr 12, 2003
Hello I have a zero vload for 6 months and my tcelss up from 198 to 536. I am currently taking epivir/sustiva/viread.
My latest blood work came up with a higher than normal tryglyceride level, around 256, but my cholesterol was normal. I work out 5 days a week and I am very fit. What does this all mean? I do eat like a pig, I love pies, cake, ice cream and stuff.
My question to you is, how do high trygli. levels affect me directly? Should I be concerned? what can I do to reduce those Trygli. levels? I heard about fish oil?
Also, sustiva, taking it for 6 months or more, and I can';t take it without temazepan to sleep othewise I wake up off and on during my sleep. I was told that this is a better option than switching me away from sustiva, your thoughts?
thank you so much
Response from Mr. Vergel
Congratulations on your T cells and viral load!
High triglycerides may increase your heart disease and pancreatitis risks.
You may want to lower your simple carbohydrate intake (sweets, sugar, corn syrup, fructose, sodas, bottled fruit juices) to lower your triglycerides. Omega 3 oils at 1000 mg/day and L-Carnitine at 2000 mg/day have also shown to decrease triglycerides. I am glad you are exercising because that also helps!
Sustiva is an excellent drug but some people may not tolerate its effects on the CNS (central nervous system). Some people may have to switch to Viramune (another non-nuke in the same family). Viramune does not have the sleep disturbances but it can cause rash and increased liver enzymes in some patients. In a recent study (2NN) is was shown to have comparable efficacy than Sustiva.
Talk to your doctor about Sustiva's side effects and your options.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.